Landcare Europe Workshop

Programme

Human & wildlife co-existence in & outside Natura 2000 areas – traditional & modern farming approaches in the mountains

11 – 13 July 2022 Sighisoara – Transylvania, Carpathian Mountains (Romania)

Day 1 (Mon, 11 July 2022) – Presentations & Roundtable discussions

Venue: Hotel Casa Wagner, Sighișoara (Schäßburg)

8:45 Welcome & registration

- 9:00 Opening address
- 9:10 Presentation of Landcare Europe; Sylvie Rockel, Coordinator Landcare Europe, Landcare Germany (DVL)
- 9:30 Situation of large carnivores on farming areas in the Carpathian Mountains; Tánczos Barna, Minister of Environment, Romania
- 10:00 Rural landscape development & conservation of ancient wood pastures in Romania; Dr. Tibor Hartel, Associate Professor, Babeş-Bolyai University, Faculty of Environmental Science and Engineering, Romania
- 10:30 Human dimensions of wildlife conflicts in the South-Western Carpathians; Dr. lagreewby, Fauna & Flora International

11:00 Coffee break (30 min)

- 11:30 Human and wildlife conflict in the Alpine region a scientific perspective; Dr. Filippo Favilli, Researcher at Institute for Regional Development, Italian Delegation to the Alpine Convention, EURAC
- 12:00 Activities of the EU Large Carnivore Platform & regional platform of Harghita County; László Demeter, National Agency for Protected Areas, Romania

12:30 Lunch break & networking (90 min)

- 14:00 Wolf conflict prevention practices in Spain; Dr. José Vicente López-Bao, Senior Research Scientist, Biodiversity Research Institute, Oviedo University, Spain
- 14:30 Advising farmers on agroecology & wildlife conflict prevention in the West Carpathians; Gergely Rodics, Agri-Cultura-Natura Transylvaniae Association (ACNT)
- 15:00 Best practices of livestock protection from wildlife in Germany; Bernd Blümlein, DVL, Germany
 15:30 Coffee break & networking (30 min)
- 16:00 Roundtable discussion on grazing and livestock protection from wildli
 18:00 Official end of day 1 & optional visit to Platoud Breite (wood pasture) with Dr. Tibor Hartel
 20:00 Dinner at local restaurant

Day 2 (Tue, 12 July 2022) - Field trip to demonstration sites (itinerary will be confirmed)

- 8:00 Departure by bus to Gyimes valley
- 11:00 15:00 Exchange with local livestock farmers on large carnivore damage & compensation measures in the area – includes 2 h walk in the mountains, guided by regional ecologist and picnic lunch on the way
- 15:00 17:00 Visiting organic milk collection point & shop selling traditional regional products, exchange with head of the regional Organic Farmers' Association
- 17:30 Departure back to hotel in Sighisoara with dinner on the way

Day 3 (Wed, 13 July 2022) – Meeting of Landcare Europe partners & friends (

Venue: Hotel conference room, Sighisoara, 9:00 – 13:00



